Make an appointment:
Specialty
(i.e. Dermatologists)
Choose a Specialty
No Results
Location

What does it mean when my red blood corpuscles are larger than normal?

I have Grannuloma Annulare, and possible discoid Lupus (haven't been formerly diagnosed yet, but have all the symptoms, and my first ANA came back normal, but I understand DL is difficult to diagnose. I also have high blood sugar level (135), and high cholesterol (363), my blood pressure is normal usually 70-80 over 110 or 120. My internist put me on Lovastatin, and one baby aspirin per day. I also suffer from depression, and anxiety disorders, Post Traumatic Shock Disorder, and have Personality Disorder NOS. Recently had x-rays of lower back and pelvis which shows slight arthritis. Now my hands feel like they have arthritis--they are stiff, and swollen, and ache. However, I read in one article that Lovastatin could have that effect. Any info would be appreciated. Thanks.
It sounds like you have a number of potentially complex medical problems, and you are asking several questions here, but I will try to make some general observations. First of all, I would definitely suggest that you keep up a good working relationship with your internist, because it sounds like they are doing their best to diagnose and treat your various medical problems. With such a complex medical history, your primary care doctor will be your best ally in helping you to live a healthy and comfortable life. With respect to the lovastatin, your internist put you on that presumably because of your very high cholesterol levels. This medication should lower your cholesterol, which is an important step to prevent heart disease down the road. Occasionally, medications like lovastatin can cause muscle pain or swelling. They should not cause arthritis, however sometimes muscle pain can be confused for arthritis, so I would definitely talk to your doctor about this to make sure you are not having an adverse reaction to the lovastatin. With respect to your red blood cells (corpuscles). There are numerous conditions that can make them larger than normal, most often vitamin deficiencies or alcohol consumption, but also several other chronic medical diseases. Talk to your internist about this problem as well!
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under ZocDoc’s Terms of Service.

Nearby Doctors

  • Dr. Samrah Mansoor
    Dr. Samrah Mansoor MD
    Primary Care Doctor
    Avg Rec:
    9815 E Harry St
    Wichita, KS 67207
  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    943 N Andover Road
    Andover, KS 67002
  • Dr. Ron Marek
    Dr. Ron Marek DO
    Primary Care Doctor
    Avg Rec:
    1901 N. Maize Road
    Wichita, KS 67212

Other Doctors

Who answers these questions?
Answers are written by doctors from top institutions:
  • Cleveland Clinic
  • Boston Children's Hospital
  • NYU Langone Medical Center
  • Brigham and Women's Hospital
  • Johns Hopkins Hospital
  • Mass General Hospital
  • Beth Israel Medical Center
Share This Answer
Need More Info?